Oct 27, 2002
Dear Dr Boyle, Thanks for answering this question. I am very worried as I have just changed meds from sustiva/combivir to Viramune/combivir and have just started my new meds. Are there any concerns that I should be aware off in the early days of taking this combo and what are my chances of being able to tolorate this new med, many thanks for the advice.
| Response from Dr. Boyle
In general, Viramune is pretty well tolerated, but you must watch out for 2 potential toxicities. The main toxicities of Viramune (nevirapine) are related to liver toxicity and rash. Some degree of liver toxicity occurs in a significant number of patients treated with Viramune, but it is uncommon for it to be severe. Your doctor should monitor your liver enzymes every 2 weeks or so during the intial treatment period and then every month or so. You should also watch for symptoms suggestive of liver toxicity such as a non-specific flu-like illness, fatigue, malaise, loss of appetite, nausea or jaundice and, if they occur, they should be immediately reported to your doctor. If you develop a rash, you should also contact your doctor immediately since Viramune related rashes can be severe in some patients and progress to a life-threatening condition if Viramune (nevirapine) is not appropriately discontinued.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hairy Tongue After Sharing Sex Toys Worried I Have HIV
- Itchy Skin After Mutual Masturbation Sign Of HIV AIDS
- Painful Urination After Oral Sex On A Woman What Are The Chances Of HIV
- Rectal Bleeding After Condom Broke Anal Worried I Have HIV
- Swollen Lymph Glands After Sucking Penis Worried I Have HIV
- Vaginal Discharge After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.